Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 221, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2006, 2:51 PM EDT for Colquitt County, Worth County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2006, 2:51 PM EDT (18:51 UTC)
- Expired
- Jul 22, 2006, 3:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Colquitt County, GA, Worth County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 22, 2:30 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT SAT JUL 22 2006 .SYNOPSIS...THE COLD FRONT WAS STILL WELL TO THE NORTHWEST STRETCHING THROUGH CENTRAL TENNESSEE SOUTHWEST INTO NORTHERN ARKANSAS. HOWEVER...LOCAL RADARS ARE BECOMING VERY ACTIVE... ESPECIALLY OVER OUR GEORGIA AND SOUTHEAST ALABAMA ZONES. && .SHORT TERM...THE FRONT WILL SLIP INTO SOUTH CENTRAL AL/GA TONIGHT. WITH SUFFICIENT UPR LVL SUPPORT...CONVECTION COULD BE ONGOING WELL INTO THE OVERNIGHT HOURS. WILL KEEP BEST POPS (50%) ACROSS GA AND AL AND 40 POP ACROSS THE FLORIDA ZONES. WITH THE BOUNDARY DROPPING INTO OUR CWA SUNDAY AND STALLING ON MONDAY...POPS INCREASE INTO THE LIKELY RANGE BOTH DAYS. WITH THE INCREASED CLOUD COVER AND PROSPECTS FOR RAIN...MAX TEMPS WILL BE AT OR BELOW CLIMO. .LONG TERM...TROUGH LIFTS NORTHWARD SLIGHTLY AND SFC BNDRY LOOKS TO BE RIGHT OVER THE CWA ON TUESDAY. WILL CONTINUE LIKELY POPS IN THE EASTERN HALF...BUT LWR POPS BEHIND BNDRY IN THE WESTERN HALF TO 30-40%. WEDNESDAY LOOKS TO BE DOMINATED BY THE EAST COAST SEA BREEZE...WITH TEMPS AND POPS RETURNING TO NEAR CLIMO AVERAGES...AND THIS CONTINUES THROUGH THE END OF THE WORK WEEK. && .MARINE...EXPECTING AN INCREASE IN SPEEDS INTO THE 10 TO 15 KT RANGE TONIGHT AHEAD OF THE APPROACHING FRONT. WINDS SHOULD MAINTAIN THESE LEVELS THROUGH EARLY NEXT WEEK WITH THE FRONT IN THE LOCAL REGION. && .FIRE WX...AS MOISTURE CONTINUES TO INCREASE...NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS. && .AVIATION...SHOWERS AND STORMS ARE QUICKLY BEGINNING TO FIRE ACROSS THE REGION THIS AFTERNOON...WITH THE TAF SITES EXPECTED TO BE AFFECTED FROM NW TO SE DURING THE NEXT FEW HOURS. COULD SEE WIND GUSTS TO 25 KTS AND BRIEF IFR VIS IN TORRENTIAL DOWNPOURS. OVERNIGHT...MAY EXPERIENCE BRIEF MVFR VIS AT A FEW SITES...BUT MID-UPPER LEVEL CLOUD DECKS SHOULD PREVENT ANYTHING MORE SIGNIFICANT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 75 92 73 88/ 40 60 40 70 PANAMA CITY 77 89 76 87/ 40 60 40 70 DOTHAN 73 90 73 87/ 50 60 30 70 ALBANY 73 93 73 90/ 50 60 30 70 VALDOSTA 73 93 73 90/ 50 60 30 70 CROSS CITY 74 91 73 89/ 40 60 40 70 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WX...GOULD LONG TERM...MCNATT PUBLIC/MARINE...BARRY
Hazardous weather outlook, Jul 22, 10:30 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1030 AM EDT SAT JUL 22 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-231430- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 930 AM CDT SAT JUL 22 2006 /1030 AM EDT SAT JUL 22 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... EXPECTING HIGHER COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY COMPARED TO THE LAST FEW DAYS. INCREASING MOISTURE...SEA BREEZE INTERACTIONS...AS WELL AS AN APPROACHING FRONTAL BOUNDARY FROM THE NORTHWEST WILL ALL HELP TO DEVELOP STORMS LATE THIS MORNING THROUGH THE EVENING HOURS. SOME OF THESE STORMS MAY BE STRONG WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HIGHER PRECIPITATION CHANCES WILL CONTINUE THROUGH TUESDAY AS THE WEAK FRONTAL BOUNDARY SLOWLY SLIPS SOUTHWARD TOWARDS THE AREA BEFORE WASHING OUT. THERE IS A POSSIBILITY THAT SOME STORMS EACH DAY MAY BE SEVERE...WITH DAMAGING WINDS AND HAIL THE MAIN THREAT. BY WEDNESDAY...RAIN CHANCES LOWER BACK DOWN TO AROUND AVERAGE FOR THIS TIME OF YEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MCNATT/BARRY
In the hours before
Special weather statement, Jul 22, 2:13 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 213 PM EDT SAT JUL 22 2006 GAZ142-221845- EARLY- 213 PM EDT SAT JUL 22 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY COUNTY... * UNTIL 245 PM EDT AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF BLAKELY. THIS STORM WAS MOVING TOWARD THE SOUTHWEST AT 5 MPH. DIME SIZE HAIL...WINDS 30 TO 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM. 9-FOURNIER
Special weather statement, Jul 22, 2:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 251 PM EDT SAT JUL 22 2006 FLZ008-010-221915- COASTAL WALTON-WASHINGTON- 151 PM CDT SAT JUL 22 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN WALTON AND WESTERN WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE... * UNTIL 215 PM CDT AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF DE FUNIAK SPRINGS...MOVING EAST AT 15 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:44 PM EDT | Severe Thunderstorm Warning | TAE | Jackson, Washington | 21 min |
| Jul 22, 2:29 PM EDT | Severe Thunderstorm Warning | TAE | Early | 31 min |
| Jul 22, 2:43 PM EDT | Severe Thunderstorm Warning | TAE | Miller | 32 min |
| Jul 22, 4:53 PM EDT | Severe Thunderstorm Warning | TAE | Lanier | 52 min |
| Jul 22, 5:18 PM EDT | Severe Thunderstorm Warning | TAE | Brooks | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.